MAUDE Adverse Event Report: EXACTECH, INC. 145-DEG PE 42MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 145-DEG PE 42MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-42-00
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 2 years and 2 months post the initial right total shoulder arthroplasty, the patient was revised due to a loose glenoid component with marked osteolysis of the glenoid due to polyethylene wear.Everything was removed.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.D10: (b)(6) a10012 - gps implant kit v2.(b)(6) 314-13-34 - equinoxe cage glenoid l, post aug, right.(b)(6) 310-01-47 - equinoxe, humeral head short, 47mm (beta).(b)(6) 300-20-02 - equinox square torque define screw drive kit.(b)(6) 300-30-09 - equinoxe preserve stem 9mm.(b)(6) 300-10-45 - equinoxe replicator plate 4.5mm o/s.(b)(6) 531-78-20 - shouldr gps hex pins kit.(b)(6) 531-78-20 - shouldr gps hex pins kit.(b)(6) 315-35-00 - glnd kwire.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: g3.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11 no device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified that the humeral liner appears to have notable wear on the superior rim of the articular surface.This wear could be consistent with impingement between the liner and the superior aspect of the glenoid.It is also possible that there was intra-articular force on the superior rim.In addition, the articular surface of the liner appears to be slightly discolored and roughened, which could be consistent with the impact of an infection.The infection also could have exacerbated the abrasive wear seen on the superior portion of the device.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear, infection, and/or inclusion of the polyethylene component in the packaging recall.However, the infection cannot be confirmed and potential contributions from user or patient-related considerations cannot be determined as the device was not returned for evaluation and relevant clinical information was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: a2, b3, b4, b5, d1, d2a, d2b, d4, d6a, d6b, d10, g3, g4, h4, h6.D10: 08011017016 a10012 - gps implant kit v2.4843732 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.4848938 320-42-00 - equinoxe reverse 42mm humeral liner +0.4974584 320-10-00 - equinoxe reverse tray adapter plate tray +0.4979760 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.4980729 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.4986362 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.5012158 320-01-42 - equinoxe reverse 42mm glenosphere.5075479 320-20-00 - eq reverse torque defining screw kit.5081787 320-15-05 - eq rev locking screw.5087106 300-01-11 - equinoxe, humeral stem primary, press fit 11mm.5118312 320-15-04 - rs glenoid plate post aug, 8 deg.
 
Event or Problem Description
It was reported that this patient underwent an initial tsa (total shoulder arthroplasty).Subsequently, the patient developed poly wear then developed infection due to a biopsy.As a result, the surgeon revised everything and a cement spacer was placed 6.5 years post the initial operation.The patient was last known to be in stable condition following the event.

Brand Name
145-DEG PE 42MM HUM LINER +0
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22559630
Report Number1038671-2025-02533
Device Sequence Number9699815
Product Code KWT
UDI-Device Identifier10885862086693
UDI-Public10885862086693
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Catalogue Number320-42-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer07/14/2024
07/08/2025
10/06/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date07/25/2025
08/18/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.; SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexMale